Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 14, 2000, 2:36 AM EST for Gadsden County, Leon County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 14, 2000, 2:36 AM EST (07:36 UTC)
- Expired
- Feb 14, 2000, 3:15 AM EST
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 11:00 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 140737 SVRTLH FLC039-073-140815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 236 AM EST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GADSDEN COUNTY IN FLORIDA LEON COUNTY IN FLORIDA * UNTIL 315 AM EST * AT 236 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHWEST OF OCKLOCKONEE...OR ABOUT 15 MILES NORTH OF TALLAHASSEE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILLEARN ESTATES...KILLEARN LAKES BY 240 AM EST CENTERVILLE...BRADFORDVILLE BY 245 AM EST IAMONIA BY 250 AM EST THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ,ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. LAT...LON 3069 8440 3051 8446 3050 8406 3067 8406 GOULD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 2:05 AM EST, 31 minutes earlier.
Area forecast discussion, Feb 14, 2:05 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
205 AM EST MON FEB 14 2000
...A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM EST (4 AM CST) FOR
ALL OF SOUTHEAST ALABAMA...SOUTH CENTRAL AND SOUTHWEST GEORGIA...THE
FLORIDA PANHANDLE... AND ALL OF THE BIG BEND MINUS DIXIE AND
LAFAYETTE COUNTIES...
THE WORST SEVERE WEATHER OUTBREAK I HAVE EVER SEEN IS IN PROGRESS
ACROSS OUR COUNTY WARNING AREA. NUMEROUS REPORTS OF TORNADOES/LARGE
HAIL WITH DAMAGE AND INJURIES HAVE BEEN REPORTED...ESPECIALLY IN
SOUTHWEST GEORGIA. SEVERAL WARNINGS ARE IN EFFECT...AND THIS WILL BE
A SHORT DISCUSSION.
STRONG NEGATIVE TILT SHORTWAVE IS MOVING THROUGH THE FORECAST AREA.
IT SHOULD BEGIN TO LIFT AWAY LATER THIS MORNING...WHICH WILL
HOPEFULLY BRING AN END TO THE SEVERE WEATHER. MY ZONES AND CWF WILL
CLOSELY FOLLOW A BLEND OF GUIDANCE.
.TLH...
AL...TORNADO WATCH UNTIL 4 AM CST.
GA...TORNADO WATCH UNTIL 5 AM E"ST.
FL...TORNADO WATCH UNTIL 5 AM EST (4 AM CST) FOR ALL THE PANHANDLE
AND BIG BEND EXCEPT LAFAYETTE AND DIXIE COUNTIES.
FOURNIERIn the hours before
Special weather statement, Feb 13, 11:30 PM EST, 3 hours 6 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1130 PM EST SUN FEB 13 2000 ...A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EST (4 AM CST) FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND ALL THE FLORIDA BIG BEND EXCEPT LAFAYETTE AND DIXIE COUNTIES... DURING THE LATE EVENING...A VERY STRONG PRE-FRONTAL SQUALL LINE FROM THE CENTRAL FLORIDA PANHANDLE NORTHEAST THROUGH ALBANY WAS MOVING RAPIDLY EASTWARD. A SECOND RECENTLY INTENSIFIED SQUALL LINE WAS DETECTED FROM SOUTHWEST THROUGH EAST CENTRAL ALABAMA AND NORTH TOWARDS ATLANTA. THIS SECOND LINE WILL APPROACH SOUTHEAST ALABAMA WITHIN THE HOUR. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED STRONG THUNDERSTORMS CONTINUE TO HAVE THE POTENTIAL TO BE SEVERE...WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER GUSTS. THERE EXISTS A REAL POSSIBILITY OF STRUCTURAL DAMAGE ...DOWNED TREES AND POWER LINES ALONG THE PATH OF BOTH SQUALL LINES. RESIDENTS ACROSS THE TRI-STATE AREA SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE SHELTER. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE WEATHER...AND REPORT ANY SEVERE WEATHER AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE. $ FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 7:52 PM EST | Severe Thunderstorm Warning | TAE | Bay, Jackson, Washington | 68 min |
| Feb 13, 9:59 PM EST | Tornado Warning | TAE | Jackson | 31 min |
| Feb 13, 11:55 PM EST | Severe Thunderstorm Warning | TAE | Jackson | 65 min |
| Feb 14, 3:03 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.